Mississippi, 2011Tornadoes and Flash Flooding in Mississippi, September 25 to 26, 2011
September 25 to 26, 2011 · NWS JAN · 15 events in 6 counties and zones
An anomalous early autumn storm system brought severe weather to portions of the ArkLaMiss. Tornadoes, damaging winds and large hail occurred in the ArkLaMiss Delta during the evening hours of September twenty fifth.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.9 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An anomalous early autumn storm system brought severe weather to portions of the ArkLaMiss. Tornadoes, damaging winds and large hail occurred in the ArkLaMiss Delta during the evening hours of September twenty fifth. The most significant damage occurred in Cleveland, MS where a tornado damaged portions of a subdivision as well as a Walmart and Sears. The line of storms tracked very slowly to the south and east, causing numerous trees to fall across the Delta as well as flash flooding. Another tornado moved over Sunflower County near Drew. An agricultural pivot was flipped over and a few trees and power lines were blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 2:35 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 25, 2:35 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SUN SEP 25 2011
...SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES...POSSIBLE LATE
TODAY INTO TONIGHT...
.SHORT TERM...THE RISK OF SEVERE STORMS CONTINUES FROM LATE TODAY
THROUGH THE OVERNIGHT AS A VIGOROUS WEATHER SYSTEM APPROACHES THE
REGION. AN INTENSE COLD FRONT WILL DROP INTO NWRN ZONES AROUND
SUNSET AND LOW LEVEL HELICITY AND SHEAR WILL INCREASE DRAMATICALLY
ALONG AND JUST AHEAD OF THIS FEATURE. STRONG LOW LEVEL SLY FLOW
AHEAD OF THE SYSTEM WILL RESULT IN GOOD MOISTURE TRANSPORT AND
HEALTHY MOISTURE CONVERGENCE IN THE VICINITY OF THE BOUNDARY. A
HEALTHY WAVE DROPPING FROM INTO AR THIS AFTERNOON WILL CONTINUE TO
PIVOT INTO THE AREA THIS EVENING TO PROVIDE ADDITIONAL UPPER
SUPPORT. A TORNADO WATCH HAS BEEN ISSUED THIS AFTERNOON FOR NWRN
ZONES...THIS AREA SITTING ALONG THE SRN FRINGES OF THE CURRENT WATCH
AS ACTIVITY WILL MOVE INTO THE AREA DURING THE EARLY EVENING.
STRONG MOISTURE TRANSPORT THAT DEVELOPS TODAY AHEAD OF AND ALONG THE
BOUNDARY...THE MAX EDGING INTO NE LA/NW MS BY 00Z AND SLOWLY
WEAKENING AS IT SWEEPS EWD ACROSS THE AREA...WILL RESULT IN PERIODS
OF HEAVY RAINFALL AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 2
INCHES OVER NW MS AND INCREASE WELL ABOVE 1.5 INCHES ALONG AND W OF
THE NATCHEZ TRACE CORRIDOR. PARAMETERS CONDUCIVE TO STRONG TO SEVERE
CONVECTION WILL SPREAD EWD AND SEWD AS THE BOUNDARY EDGES THIS WAY.
THE BETTER FORCING WILL BE LOCATED OVER NRN ZONES IN CLOSEST
PROXIMITY TO THE UPPER LOW. HOWEVER HEALTHY MOISTURE CONVERGENCE...
ALTHOUGH DECREASING AS THE BOUNDARY SWEEPS FARTHER S AND
WEAKENS...WILL CONTINUE STRONG ENOUGH TO PRODUCE THUNDERSTORMS
ACROSS MUCH OF THE REGION BY SUNRISE MONDAY. ALTHOUGH THE AREA WITH
THE BEST RISK OF SEVERE STORMS WILL BE NRN...IN PARTICULAR NWRN
ZONES...ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT LATER TONIGHT
AS FAR SOUTH AS THE I-20 CORRIDOR.
THE LATEST MODEL SOLUTIONS ARE SWEEPING THE BOUNDARY THROUGH MUCH
FASTER THAN EARLIER ADVERTISED...THE NAM PUSHING THE BOUNDARY WELL S
OF I-55 CORRIDOR MONDAY WHILE THE GFS PUSHES IT THROUGH THE ENTIRE
FORECAST AREA BY 00Z TUESDAY. WHEREVER THE BOUNDARY STALLS A
POOL OF MOIST AND UNSTABLE AIR WILL CONTINUE ALONG AND TO ITS SOUTH.
WILL KEEP A CHANCE TO SLIGHT CHANCE OF CONVECTION FOR MONDAY FOR ALL
BUT NWRN ZONES ALONG THE PATH OF THE BOUNDARY AS IT CONTINUES SEWD
DURING THE DAY. THE FASTER PROGRESSION OF THE BOUNDARY HAS RESULTED
IN DRY MAV POPS FOR MONDAY NIGHT OVER THE AREA. HOWEVER WITH
CONTINUED UNCERTAINTY IN THE SWD PROGRESSION OF THE BOUNDARY A
CHANCE OF RAIN AND TSTMS WILL BE MAINTAINED IN THE FORECAST FOR
NOW.
THE AIR MASS REMAINS QUITE UNSTABLE MONDAY NIGHT AND TUESDAY...THE
BOUNDARY FORECAST TO LIFT GRADUALLY NWD WITH TIME. VERTICAL TOTALS
ARE FORECAST FROM THE UPPER 20S MONDAY NIGHT TO LOWER 30S OVER THE
SW TUESDAY AFTN. AN UPPER WAVE MOVES THRU MONDAY EVENING ALONG WITH
ANOTHER WEAK WAVE INDICATED DURING THE DAY TUESDAY. WEAK UPPER
SUPPORT ALONG WITH THE REMNANTS OF THE BOUNDARY ACROSS AN AREA OF
INSTABILITY...ADDING THE POSSIBILITY OF AFTERNOON HEATING...WILL
MAINTAIN AT LEAST A SLIGHT CHANCE OF STRONG POSSIBLY SEVERE
CONVECTION FOR TUESDAY AFTERNOON ALONG AND SOUTH OF THE FRONT.
HAVE INCREASED LOWS SLIGHTLY IN A FEW PLACES IN THE SHORT TERM...
ESPECIALLY NRN ZONES...OVER LATEST MAV MOS TO REMAIN MORE IN LINE
WITH THE PREVIOUS FORECAST. ALSO UNDERCUT MAV MOS HIGHS SLIGHTLY FOR
A FEW AREAS IN NORTH AND CENTRAL ZONES.
.LONG TERM...THE MID WEEK PORTION OF THE FORECAST CONTINUES TO HAVE
QUESTION MARKS AS A STALLED BOUNDARY WILL LINGER. HIGH LOW LEVEL
MOISTURE WILL ALSO EXIST NEAR THE BOUNDARY AND LOOKS TO CONTRIBUTE
TO SOME CHANCES FOR SHOWERS/STORMS AS THE SFC BOUNDARY HELPS PROMOTE
SOME CONVERGENCE AND LIFT. FOR LATTER WEEK/WEEKEND...DRIER/COOLER
AIR WILL MOVE IN.
FOR WED/THU...THE SFC BOUNDARY LOOKS TO GET A NUDGE SOUTHWARD AS
STRONGER RIDGING BUILDS TO OUR NORTH. THIS WILL PUSH THE LOW END
PRECIP CHANCES TO JUST ACROSS THE SOUTH PORTION OF THE CWA. BY
FRI...A MUCH STRONG FRONT WILL NEAR AND MOVE THROUGH BY FRI NIGHT
BRINGING MUCH COOLER AIR TO THE AREA FOR THE WEEKEND.
TEMPS WILL REMAIN TRICKY NEAR THE BOUNDARY FOR WED-THU AS
CLOUDS/PRECIP WILL HAVE IMPACTS ON THE READINGS. OVERALL...GUID
VALUES WERE SOLID AND FOLLOWED FOR THIS PERIOD. BY FRI-SAT...MORE
SEASONAL READINGS LOOK TO DEVELOP AND GFS GUID REPRESENTED THAT
WELL. THE ONLY BIG CHANCES WAS TO COOL SUN MORNING AND LEAN MORE
TOWARD THE ENSEMBLE AND RAW GFS TEMPS AS THE COOL AIRMASS WILL BE IN
PLACE. /CME/
&&
.AVIATION...BREEZY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...
ESPECIALLY ACROSS THE DELTA (KGLH AND KGWO) WHERE WINDS WILL GUST
BETWEEN 20-25 KNOTS...AS A TIGHT PRESSURE GRADIENT REMAINS OVER THE
AREA DUE TO A STRENGTHENING AND APPROACHING LOW PRESSURE SYSTEM FROM
THE WEST. WHILE MOST SITES WILL REMAIN DRY TODAY... CHANCES FOR
RAIN WILL BEGIN TO INCREASE ACROSS THE DELTA REGION BY 22Z. SOME OF
THE ACTIVITY IN THE DELTA THIS EVENING AND INTO TONIGHT COULD BE
STRONG TO PERHAPS SEVERE AND CAPABLE OF PRODUCING DAMAGING
WIND...HAIL...AND EVEN A TORNADO OR TWO. AS THE FRONT RESPONSIBLE
FOR THIS ACTIVITY PUSHES FURTHER SOUTHEAST INTO THE AREA
OVERNIGHT...SHOWERS AND STORMS WILL ALSO SPREAD FURTHER SOUTHEAST
WHILE WEAKENING IN INTENSITY. DEEP MOISTURE WILL CONTINUE TO
INCREASE UNDER SOUTHERLY FLOW THROUGH MONDAY MORNING. MVFR/LIFR
VISIBILITIES AND/OR CEILINGS DUE TO PATCHY FOG AND LOW STATUS WILL
AGAIN BE POSSIBLE TOWARDS DAY BREAK MONDAY...PARTICULARLY ACROSS
EAST AND SOUTHEAST MISSISSIPPI. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 83 62 86 / 47 20 25 23
MERIDIAN 66 82 62 86 / 32 30 20 21
VICKSBURG 66 83 61 85 / 50 13 26 23
HATTIESBURG 68 88 66 90 / 15 25 16 26
NATCHEZ 69 85 65 87 / 29 15 20 25
GREENVILLE 64 78 58 83 / 76 10 18 17
GREENWOOD 64 80 55 83 / 76 14 19 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
03/CME/19
Hazardous weather outlook, Sep 25, 2:40 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN SEP 25 2011
ARZ074-075-LAZ007>009-MSZ018-019-025>042-261945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
340 PM CDT SUN SEP 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY...
...TORNADO WATCH 855 HAS BEEN ISSUED FOR THE FOLLOWING AREAS THRU
10PM TONIGHT...
IN SOUTHEAST ARKANSAS...ASHLEY AND CHICOT COUNTIES
IN NORTHWEST MISSISSIPPI...BOLIVAR...SUNFLOWER...LEFLORE...HUMPHREYS
AND WASHINGTON COUNTIES.
.OVERVIEW...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE DELTA REGION
TOWARDS GRENADA FROM LATE THIS AFTERNOON INTO EARLY MONDAY
MORNING AS A LINE OF SHOWERS AND STORMS AHEAD OF A COLD FRONT IS
EXPECTED TO DROP SOUTHEAST AND INTO THE REGION. DAMAGING WINDS AND
HAIL UP TO 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THIS ACTIVITY.
IN ADDITION...A FEW TORNADOES CANNOT BE RULED OUT OVER THE DELTA
REGION BETWEEN 5 PM AND 10 PM AS THE LINE PASSES. PLEASE SEE UPDATED
GRAPHICAST AT WWW.SRH.NOAA.GOV/JAN FOR A MAP OF RISK AREA.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FROM LATE THIS AFTERNOON INTO EARLY
MONDAY MORNING.
LAZ015-016-023>026-MSZ043>066-072>074-261945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
340 PM CDT SUN SEP 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
MONDAY AFTERNOON INTO TUESDAY ALONG A FRONTAL BOUNDARY THAT WILL BE
DRAPED ACROSS THE REGION. HAIL UP TO 1 INCH IN DIAMETER WILL BE A
CONCERN...AS WELL AS THE RISK OF HEAVY RAINFALL DUE TO DEEP MOISTURE
RESIDING OVER THE OUTLOOK AREA AND THE POTENTIAL FOR THUNDERSTORMS TO
REPEATEDLY MOVING OVER THE SAME LOCATIONS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED ON LATE MONDAY AFTERNOON
INTO TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
ALLEN/19
In the hours before
Special weather statement, Sep 25, 5:20 PM CST, 40 minutes before
MSZ018-260015-
BOLIVAR MS-
620 PM CDT SUN SEP 25 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SUN SEP 25 2011
CURRENTLY...A SEVERE THUNDERSTORM OVER SOUTHERN ARKANSAS COUNTY
ARKANSAS AND WAS LOCATED 35 MILES WEST OF GUNNISON AT 616 PM CDT.
THIS STORM IS MOVING EAST AT 40 MPH AND COULD PRODUCE SEVERE HAIL
AND DAMAGING WINDS ACROSS NORTH AND CENTRAL PORTIONS OF BOLIVAR
COUNTY OVER WITHIN THE NEXT HOUR. A SEVERE THUNDERSTORM WARNING MAY
BE NEEDED FOR BOLIVAR COUNTY WITHIN THE NEXT ONE HALF HOUR. PLEASE
CONTINUE TO MONITOR THIS STORM.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3411 9065 3385 9066 3393 9104 3397 9110
3400 9101 3396 9098 3398 9097 3402 9099
3403 9090 3409 9088 3409 9092 3412 9096
3412 9095 3413 9078
TIME...MOT...LOC 2316Z 283DEG 33KT 3412 9145
JAEvent by event
4 thunderstorm wind, 3 tornado, 2 hail, 2 flash flood, 2 lightning, 1 heavy rain, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Bolivar
- When
- September 25, 6:00 PM CST
- Where
- Bolivar County, 0.69 mi S of Gunnison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -90.950
Trees were blown down onto houses in Gunnison.
Hail, Bolivar
- When
- September 25, 6:05 PM CST
- Where
- Bolivar County, 1.14 mi E of Francis
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 34.070, -90.860
Quarter sized hail fell just north of Deeson.
Tornado, Bolivar
- When
- September 25, 7:04 PM CST to 7:16 PM CST
- Where
- Bolivar County, 2.74 mi NE of Kimball Lake to 4.02 mi E of Cleveland
- Rating
- EF1
- Path length
- 7.66 mi
- Path width
- 800 yd
- Continued into
- Sunflower, Ms (JAN)
- Property damage
- $2.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.793, -90.781
The tornado started out producing a relatively narrow path of tree damage along Township Road. It moved southeast through the Stanton subdivision, heavily damaging four trailer homes and caused minor to moderate damage to several other homes and outbuildings. It continued to move southeast causing tree damage, and widened as it moved into the northwest side of the city of Cleveland. As the tornado moved through the north side of Cleveland, it snapped and uprooted numerous trees, blew the signs out of several restaurants and stores, blew the doors out of the automotive area of a department store, and blew out a wall and a large part of a roof of another commercial building. Several homes suffered shingle damage and power lines were downed. The tornado then turned more eastward, continuing to cause tree damage as it moved along and just north of State Highway 8 east of Cleveland. Additional power lines were downed and a few more homes suffered minor roof damage due to wind or branches falling on them. As the tornado crossed into Sunflower County it moved more southeast again. It snapped several wooden power poles along and just south of Highway 8 along Mallette-Jones Road, along with destroying a greenhouse type structure and causing some roof damage to a frame home. The tornado continued to cause tree damage in a relatively narrow path as it crossed Walker Road, and then dissipated before reaching Lusk Road. Maximum wind speeds were estimated at 100 mph.
Tornado, Sunflower
- When
- September 25, 7:16 PM CST to 7:22 PM CST
- Where
- Sunflower County, 2.02 mi NW of Dockery to 0.64 mi SSE of Dockery
- Rating
- EF1
- Path length
- 2.57 mi
- Path width
- 800 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.748, -90.658
The tornado started out producing a relatively narrow path of tree damage along Township Road. It moved southeast through the Stanton subdivision, heavily damaging four trailer homes and caused minor to moderate damage to several other homes and outbuildings. It continued to move southeast causing tree damage, and widened as it moved into the northwest side of the city of Cleveland. As the tornado moved through the north side of Cleveland, it snapped and uprooted numerous trees, blew the signs out of several restaurants and stores, blew the doors out of the automotive area of a department store, and blew out a wall and a large part of a roof of another commercial building. Several homes suffered shingle damage and power lines were downed. The tornado then turned more eastward, continuing to cause tree damage as it moved along and just north of State Highway 8 east of Cleveland. Additional power lines were downed and a few more homes suffered minor roof damage due to wind or branches falling on them. As the tornado crossed into Sunflower County it moved more southeast again. It snapped several wooden power poles along and just south of Highway 8 along Mallette-Jones Road, along with destroying a greenhouse type structure and causing some roof damage to a frame home. The tornado continued to cause tree damage in a relatively narrow path as it crossed Walker Road, and then dissipated before reaching Lusk Road. Maximum wind speeds were estimated at 100 mph.
Thunderstorm Wind, Bolivar
- When
- September 25, 7:18 PM CST
- Where
- Bolivar County, 0.69 mi S of Cleveland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 33.740, -90.730
It was estimated that 60 to 70 mph winds were occurring in Cleveland. Power outages occurred around town.
Tornado, Sunflower
- When
- September 25, 7:29 PM CST to 7:34 PM CST
- Where
- Sunflower County, 2.5 mi SSW of Drew to 0.96 mi SSW of Ballaston
- Rating
- EF1
- Path length
- 1.44 mi
- Path width
- 200 yd
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.787, -90.547
An agricultural pivot was flipped over, along with two trees snapped. Powerlines were downed, the roof was blown off a pumphouse as well as a baseball dugout, and some playground equipment was flipped over. The damage started just west of Radio Station Road and ended along Blue Lake Road. Maximum winds were estimated at 95 mph.
Flash Flood, Bolivar
- When
- September 25, 7:52 PM CST to 8:30 PM CST
- Where
- Bolivar County, 0.34 mi N of Cleveland Muni Arpt to 2.15 mi ENE of Cleveland
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 33.755, -90.750
A half of foot of water was covering South Street in Cleveland, and Bishop Road on the southwest side of Cleveland.
Heavy Rain, Bolivar
- When
- September 25, 8:00 PM CST to 9:00 PM CST
- Where
- Bolivar County, 0.69 mi S of Cleveland
- Reported by
- COOP Observer
- Coordinates
- 33.740, -90.730
A COOP observer recorded 3.42 inches of rain in one hour.
Hail, Bolivar
- When
- September 25, 8:05 PM CST
- Where
- Bolivar County, 2.88 mi E of Shaw
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.600, -90.770
Quarter size hail fell in Shaw.
Lightning, Washington
- When
- September 25, 8:40 PM CST
- Where
- Washington County, 1.8 mi SW of North Greenville
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.430, -91.050
A house was struck by lightning damaging the house.
Thunderstorm Wind, Humphreys
- When
- September 25, 9:10 PM CST
- Where
- Humphreys County, 3.26 mi NNW of Gooden Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -90.650
Power lines were blown down across Highway 12 near the Washington and Humphreys county line.
Flash Flood, Washington
- When
- September 25, 9:35 PM CST to 10:00 PM CST
- Where
- Washington County, 0.97 mi WNW of Greenville to 1.73 mi SW of Magenta
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.406, -91.065
Several roads were flooded around town.
Thunderstorm Wind, Sharkey
- When
- September 25, 10:15 PM CST
- Where
- Sharkey County, 3.74 mi ESE of Auter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.030, -90.670
Trees and limbs were blown down just west of the county line east northeast of Anguilla. A funnel cloud was spotted in the vicinity at the time.
Funnel Cloud, Sharkey
- When
- September 25, 10:20 PM CST
- Where
- Sharkey County, 4.44 mi SE of Auter
- Property damage
- $100
- Reported by
- Public
- Coordinates
- 33.010, -90.670
A member of the public spotted and took video of a well defined wall cloud and funnel cloud approaching Louise from the northwest.
Lightning, Warren
- When
- September 26, 2:56 AM CST
- Where
- Warren County, Bovina
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.350, -90.730
Lightning struck a house on Dogwood Drive in Bovina, resulting in a fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, September 25, 2011$330,000 · EF2 · 11 events
- Flash Flooding in North Carolina, September 25, 2011$5.1 million · 4 events
- Flash Flooding and Damaging Winds in South Carolina, September 25, 2011$531,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Arkansas, September 25, 2011$518,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, September 25, 2011$165,000 · 1.75 in hail · 13 events
- Tornado and Hail in Indiana, September 25 to 26, 2011$68,000 · EF1 · 3 events
- Tornado and Hail in Arkansas, September 25, 2011$51,000 · EF0 · 19 events
- Damaging Winds in Georgia, September 25, 2011$50,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Ohio, September 25, 2011$30,000 · 1 in hail · 10 events
- High Wind and Strong Wind in Washington, September 25, 2011$20,000 · 66 kt wind · 2 events
- Hail and Lightning Strike in Wisconsin, September 25, 2011$2,000 · 0.75 in hail · 4 events
- Damaging Winds in South Carolina, September 25, 2011$7,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339702, 339703, 339704, 348180, 339705, 339761, 339774, 339782, 339780, 339784, 339790, 339792, 339794, 339797, 339800.